EconPapers    
Economics at your fingertips  
 

Time consistent pension funding in a defined benefit pension plan with non-constant discounting

Ricardo Josa-Fombellida and Jorge Navas

Insurance: Mathematics and Economics, 2020, vol. 94, issue C, 142-153

Abstract: We consider the time consistent management of a defined benefit stochastic pension plan where the participants have different rates of time preference and the fund manager collects this heterogeneity when discounting the future. The main objective is to select the amortization rate and the investment strategy minimizing both the contribution rate risk and the solvency risk. The problem is formulated as a stochastic control problem with non-constant rate of discount and is solved analytically by means of the dynamic programming approach and the technical interest rate is selected in order to keep stable the fund evolution within prescribed targets. A numerical illustration shows a comparative of the stability of the fund assets and the rate of contribution for a convex combination of exponential functions as discount function and for the constant discount case.

Keywords: Pension funding; Risk management; Time consistent portfolio; Dynamic programming; Non-constant discount (search for similar items in EconPapers)
JEL-codes: G22 G11 C61 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668720301074
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:94:y:2020:i:c:p:142-153

DOI: 10.1016/j.insmatheco.2020.07.007

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-03-09
Handle: RePEc:eee:insuma:v:94:y:2020:i:c:p:142-153